Alert archive / North Dakota / Tornado Warnings in 1999
Tornado Warning 19, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 13, 1999, 3:12 PM MDT for Morton County, North Dakota. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 1999, 3:12 PM MDT (21:12 UTC)
- Expired
- Jun 13, 1999, 4:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morton County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:00 PM MDT | Hail 1.5 | Mandan, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KBIS 132112 RRA
TORBIS
NDC059-132200-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM MDT SUN JUN 13 1999
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 400 PM MDT
* AT 312 PM MDT...RADAR DETECTED A TORNADO 2 MILES NORTHWEST OF ST.
ANTHONY...OR ABOUT 15 MILES SOUTHWEST OF BISMARCK...MOVING
SOUTHEAST AT 30 MPH. A SECOND TORNADO WAS DECTECTED 7 MILES
SOUTHWEST OF NEW SALEM OR ABOUT 30 MILES WEST OF MANDAN.
* THE TORNADO WILL BE NEAR...
ST. ANTHONY AT 305 PM MDT
BREIEN AT 355 PM MDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING...IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 4673 10089 4671 10114 4681 10127 4682 10154
4642 10095 4646 10063
&
NOAHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:55 PM MDT, 17 minutes earlier.
Area forecast discussion, Jun 13, 2:55 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 355 PM CDT SUN JUN 13 1999 ...DELAYED...AND SHORT...DUE TO SEVERE WEATHER... UPPER LOW TO NE WILL CONTINUE TO PLAGUE ND NEXT TWO DAYS. H5 COOL POOL OF -20 DEG C MOVING THROUGH ND NOW CAUSING ISOLATED TSRA...SOME WITH 3/4 INCH HAIL AND TORNADOES. H5 THERMAL TROF IS THROUGH STATE FOR MONDAY BUT WITH WEAK VORT AND SOME DAYTIME HEATING WILL EXPECT STEEP LAPSE RATES AGAIN...INCLUDED SMALL AFTERNOON POPS. ETA ALSO INDICATED AREA UVV INTO ISN AND SHIFTING SE FOR THE AFTERNOON. ANOTHER H5 THERMAL TROF FOR TUESDAY AFTERNOON WITH LIFTEDS GOING TO NEAR ZERO. INCLUDED SMALL POPS TUESDAY AS WELL. EXTENDED BRINGS H5 RIDGE INTO THE WEST AS UPPER LOW FINALLY PULLS EAST. .BIS...NONE. JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:08 PM MDT | Tornado Warning | BIS | Oliver | 22 min |
| Jun 13, 2:15 PM MDT | Tornado Warning | BIS | McKenzie | 35 min |
| Jun 13, 2:24 PM MDT | Tornado Warning | BIS | Morton | 51 min |
| Jun 13, 3:04 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 31 min |
| Jun 13, 3:44 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 46 min |
| Jun 13, 4:34 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 56 min |
| Jun 13, 4:42 PM MDT | Tornado Warning | BIS | Sioux | 33 min |
Nearby
Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.